New Mexico, 2025High Wind in New Mexico, June 14, 2025
June 14, 2025 · NWS EPZ · 1 event in 1 county or zone
An upper ridge was building over the region with very dry low levels, but enough mid-level moisture pushed into portions of the Rio Grande Valley for a few showers to produce gusty winds over 50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper ridge was building over the region with very dry low levels, but enough mid-level moisture pushed into portions of the Rio Grande Valley for a few showers to produce gusty winds over 50 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 14, 5:25 PM MST, 45 minutes earlier. Its key messages:
- Hottest temperatures of the year are on the way, with highs 104 to 108 across the lowlands through Tuesday.
- Mostly dry, but mountains, mainly the Sacs, will see a slight chance of thunderstorms this weekend.
- Possible smoke impacts in parts of Grant, Sierra, and Luna Counties from the Trout and Buck Fire next few days.
- Breezy winds Monday/Tuesday will push fire conditions to near critical.
Area forecast discussion, Jun 14, 5:25 PM MST, 45 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
625 PM MDT Sat Jun 14 2025
...New AVIATION...
.KEY MESSAGES...
- Hottest temperatures of the year are on the way, with highs
104 to 108 across the lowlands through Tuesday.
- Mostly dry, but mountains, mainly the Sacs, will see a slight
chance of thunderstorms this weekend.
- Possible smoke impacts in parts of Grant, Sierra, and Luna
Counties from the Trout and Buck Fire next few days.
- Breezy winds Monday/Tuesday will push fire conditions to near
critical.
&&
.DISCUSSION...
Issued at 1103 AM MDT Sat Jun 14 2025
Sub-tropical high pressure centered over southern New Mexico and
will remain in this area through Monday while it continues to
build some more height wise. This will continue to allow hotter
temperatures over the next 2-3 days. Monday looks to be the peak
heat, at least looking at 850mb temps. But Sunday through Tuesday
all hot days. Thus have expanded Heat Advisory through Tuesday and
to include all lowland zones and also the Foothill zones of the
area mountains. El Paso and the lower Valley may even approach
Extreme Heat Warning criteria (110+) on Monday. Only light
afternoon breezes today and Sunday, but winds will pick up some
for Monday/Tuesday afternoons.
Wednesday into next weekend...the upper high very slowly begins to
migrate east, over the southern Plains Friday, and over the lower
Mississippi Valley Saturday. This will allow an easterly wave and
sub-tropical moisture to slowly work northward around the high and
into our area by Saturday. GFS still most bullish model on this
but the ECMWF is coming around to a similar solution. GFS shows
dewpoints Saturday increasing to 40-50 deg while PWs increase up
to .80 inches. Thus low POPs return to the area Saturday, with
better chances Sunday and Monday (beyond forecast period).
&&
.AVIATION...
(00Z TAFS)
Issued at 622 PM MDT Sat Jun 14 2025
VFR conditions will prevail through the period, with light,
generally westerly winds becoming variable overnight, favoring
terrain-based drainage flows. Light south to southwest winds will
prevail through Sunday.
Smoke from the Trout Fire has spread over TCS, but the height is
apparently over 12,000 feet and not being detected by ASOS. Not
surprising given the tall columns being put up this afternoon.
Expect any visibility restrictions through the night will be
located closer to the fire, especially the Mimbres and Sapillo
Valleys.
Isolated convection Sunday over the higher terrain will not affect
any TAF sites.
&&
.FIRE WEATHER...
Issued at 1103 AM MDT Sat Jun 14 2025
Elevated fire conditions continuing today and Sunday, with very
low humidity and fuel moisture. Slight chance of a thunderstorm
over the mountains (mainly the Sacs). With slightly lower
dewpoints, dry lightning possible with any storm. Non-thunderstorm
winds should remain less than 12 mph. Temperatures well above
normal. For Monday and Tuesday, dryness continues but afternoon
breezes will pick up both days to west/northwest 12-17 mph,
allowing fire conditions to approach critical.
By Friday/Saturday expect wind shift to the east/southeast with
humidity slowly rising. Slight chance of thunderstorms returns to
the zones by Saturday.
Min RH: Lowlands 5-12% through Thursday. Mountains 7-14% through
Thursday. Vent rates very good-excellent through Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 77 107 77 108 / 0 10 0 0
Sierra Blanca 67 104 67 105 / 10 30 30 0
Las Cruces 69 105 69 106 / 0 0 0 0
Alamogordo 69 101 69 103 / 0 0 0 0
Cloudcroft 54 83 54 85 / 0 20 0 10
Truth or Consequences 71 105 71 105 / 0 0 0 0
Silver City 63 98 63 99 / 0 0 0 0
Deming 68 105 68 106 / 0 0 0 0
Lordsburg 65 105 65 105 / 0 0 0 0
West El Paso Metro 77 105 77 106 / 0 0 0 0
Dell City 70 105 70 106 / 0 10 10 0
Fort Hancock 72 108 72 109 / 10 0 10 0
Loma Linda 69 100 69 101 / 0 10 0 0
Fabens 73 106 73 107 / 0 0 0 0
Santa Teresa 71 105 71 106 / 0 0 0 0
White Sands HQ 76 101 76 102 / 0 0 0 0
Jornada Range 66 105 66 106 / 0 0 0 0
Hatch 66 107 66 108 / 0 0 0 0
Columbus 72 107 72 108 / 0 0 0 0
Orogrande 70 105 70 106 / 0 0 0 0
Mayhill 57 93 57 95 / 10 50 0 10
Mescalero 57 94 57 96 / 0 20 0 0
Timberon 55 91 55 93 / 0 10 0 0
Winston 55 98 55 99 / 0 10 0 0
Hillsboro 65 103 65 104 / 0 10 10 0
Spaceport 64 105 64 106 / 0 0 0 0
Lake Roberts 53 101 54 102 / 0 10 10 0
Hurley 63 102 63 103 / 0 0 0 0
Cliff 54 105 55 106 / 0 0 0 0
Mule Creek 48 100 49 101 / 0 0 0 0
Faywood 66 100 66 101 / 0 0 0 0
Animas 66 105 66 105 / 0 0 0 0
Hachita 66 105 66 105 / 0 0 0 0
Antelope Wells 68 104 68 104 / 10 10 10 0
Cloverdale 66 100 66 101 / 10 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory from noon Sunday to midnight MDT Tuesday night for
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands.
Heat Advisory until midnight MDT Tuesday night for
Eastern/Central El Paso County-Rio Grande Valley of Eastern
El Paso/Western Hudspeth Counties-Rio Grande Valley of
Eastern Hudspeth County-Western El Paso County.
NM...Heat Advisory from noon Sunday to midnight MDT Tuesday night for
Central Grant County/Silver City Area-East Central Tularosa
Basin/Alamogordo-Eastern Black Range Foothills-Lowlands of
the Bootheel-Northern Dona Ana County-Otero Mesa-Sierra
County Lakes-Southeast Tularosa Basin-Southern Gila
Foothills/Mimbres Valley-Southwest Desert/Lower Gila River
Valley-Upper Gila River Valley-West Central Tularosa
Basin/White Sands.
Heat Advisory until midnight MDT Tuesday night for Southern Dona
Ana County/Mesilla Valley-Southwest Desert/Mimbres Basin.
&&
FORECASTER...25-HardimanIn the hours before
Special weather statement, Jun 14, 12:51 PM MST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service El Paso TX
151 PM MDT Sat Jun 14 2025
NMZ414>416-142015-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
151 PM MDT Sat Jun 14 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 215 PM MDT...
At 149 PM MDT, Doppler radar was tracking a several thunderstorm on
the east slopes of the Sacramento Mountains capable of producing
strong outflow winds.
.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mescalero, Cloudcroft, Sacramento, Mayhill, Silver Lake, Weed, Elk
Silver, Mountain Park, Apache Summit, Sixteen Springs, Benson Ridge,
Hay Canyon, Cox Canyon, Karr Canyon, Dry Canyon, James Canyon,
Soldier Canyon, and Bluff Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3322 10582 3322 10544 3280 10545 3279 10581
TIME...MOT...LOC 1949Z 324DEG 3KT 3296 10556
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TSBHigh Wind, Sierra County Lakes
- When
- June 14, 6:10 PM MST
- Where
- Sierra County Lakes forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
The Spaceport AWOS reported a peak gust of 58 mph with a convective shower in the area.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in West Virginia, June 14, 20259 deaths · $2.5 million · 3 events
- Excessive Heat in Arizona, June 14 to 15, 20254 deaths · 3 events
- Lightning Strike in Florida, June 14, 20251 death · 1 event
- Hail and Damaging Winds in Georgia, June 14, 2025$76,000 · 1 in hail · 24 events
- Tornado and Flash Flood in Oklahoma, June 14 to 15, 2025$65,000 · EF0 · 27 events
- Flash Flooding and Flooding in Indiana, June 14, 2025$185,000 · 4 events
- Flash Flooding in Pennsylvania, June 14, 2025$125,000 · 7 events
- Flash Flood and Flood in Oklahoma, June 14, 2025$150,000 · 0.88 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, June 14, 2025$62,000 · 52 kt wind · 10 events
- Damaging Winds in Mississippi, June 14, 2025$35,000 · 55 kt wind · 9 events
- Hail and Damaging Winds in Montana, June 14 to 15, 20252.5 in hail · 34 events
- Damaging Winds in Virginia, June 14, 2025$21,000 · 56 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272400.